Has anyone stopped amiodarone and replaced it with a different drug?
After about 10 weeks on amiodarone (for SVT), I stopped taking it because of very unpleasant side effects. My cardiologist put me on an additional clonidine patch (total 2). Now I'm weaning off clonidine patch, one at a time due to bad side effects and uncontrolled HP. I have started hydralazine 25 mg TID hoping the BP will be better controlled with manageable side effects. If you have weaned off amiodarone, what have you replaced it with? Was the transition smooth?
Thank you for any experiences you care to share. I hope today is a good day for you! Sue
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
@ashby1947 Hi I was on Amiodarone for VT for about 10 years and it can have issues that Warrent looking for alternatives. I ended up being taken off of it manly because when my Heart was getting real bad they had me on the IV type and it became toxic to me. Also during those years I was taken it with Mexiletine.
During a period where they tried to wean me off of both of them, i had a major period of arritmyias until they got me back on them and they added Sotalol also. So towards the end just to keep me in rythum i was on all 3. That's when it was decided I needed a transplant.
So I remember during that time my pharmacy was concerned that I was on Amiodarone and Sotalol at the same time but that's what my doctor wanted and it was working. My point in this story is I believe Mexiletine and Sotalol my be alternatives.
Just one other point is when I was first put on Amiodarone it was not my doctor's first choice due to the side affects and long term use. He first had me on Lisinopril but it gave me a rash so that's when I was put on the Amiodarone. I hope that helps and your wise to consider alternatives to Amiodarone it's a great drug for VT but has long term use issues. I also lost my Thyroid just before the transplant due to using Amiodarone for all those years.
Have a Blessed Day
Hi. I'm nowhere as ill as you. Just wanted to say I have atrial fibrillation. The cardiologist tried the "paddles" 💓 in the hospital 2x but it didn't last. So then he gave me a drug (?) and kept me in the 🏥 hospital for 5 days. He sent me home with amaridione. Plus the beta blocker I've been taking for years. I read up on amaridione.. got scared so stopped it. Best 👍 wishes to you for your health 💕
Thank you for sharing, Dana. Sometimes I think the options are bad and worse. Hope you are stable now. Blessings to you also, Sue.
Hi I stopped ALL MY MEDICATIONS!!! I was taking the drug SIMVASTATIN to lower cholesterol and it BLINDED ME and left me with PERMANENT VISION LOSS AND OPTIC NERVE DAMGE IN BOTH MY EYES. and all the Side effects information I got with the drug was " possible muscle cramps" NOT ONE WORD ABOUT BLINDNESS OR VISION PROBLEMS! and when My Attorney tried to sue the drug maker the FDA and SUPREME COURT BLOCKED THE LAWSUIT Stating " Drug makers DO NOT have to list the DANGEROUS side effects of their drugs in the patient side effect information. Now I am making my own medications and using alternative foods and cures as I am scared to death to take another BIG PHARMA PILL… I will die if I can't find an alternative cure as death is more welcome to me than total blindness!!!!!. after all when God made the world he didn't put a pharmacy on every corner!!!.
@garyn So sorry to hear that, I had not heard of statins causing that issue. I've taken a variety of them and was on Simvastatin for a while with no issues. I'm on Atrovastatin now. But it's true it can affect different people different. I like to think God provided Doctors to consider these things as we know Luke was a Doctor. But it's also good to do our own research and ask questions. I myself when faced with arrythmias would rather have medicine to keep me from dealing with not breathing while waiting to die. But also a healthy diet and exercise is always a better alternative to medicine. I like to think most Doctors really care about our health and use mulitpul ways to achieve that. For me if a Doctor I have relies on labs and medicine to achieve a goal I usually find another doctor.
Have a Blessed Day
HI Yes todays Dr.s care more about the money they can make off of a person like the Drug Co's pay Dr's to prescribe their drugs and I was floored when my Attorney told me that the FDA blocked our lawsuit This scared the heck out of me I am now more scared of the medicines than I am death knowing they can sell a drug that can rob you of your health and then not even be heal accountable for it. My heart Dr told me last Friday not to come back because I refused to take some BP med he wanted to give me and he knew about the Statin drug that blinded me as he is the one that prescribed it. So now I have to find another Heart Dr for my annual examinations as I have 3 stents in me and am using cocoa powder to lower my cholesterol and it took it down for 258 to 181 so there are alternative cures rather than chemicals that will work and they have no side effects. But like you say if a Dr don't care about your health its time to fined another one and last friday My Heart Dr told me he didn't care as he didn't even examine me he walked in and said I want you to take a BP med and as soon as I said no he turned and said don't come back and walked out of the room REALLY SAD
So Sorry to hear about what has happened to you!
My thoughts and Prayers and Blessings go out to you!
I think many of us have been down this road! I don't go back to a doctor that has caused me pain because of what they subscribe!
I just Fire them and send a letter to the people in charge of the hospital!
Somewhere down the road it comes back to Haunt them!
Yes I just did that this afternoon to the Heart center telling the Dr there that I wont be coming back and they should diagnose the cause of the patients problem rather than just push a pill down the patient and send them on their way as the Dr was so mad when i refused his drug he stormed out of the room telling me not to come back and he didn't even ask me if I was having any problems where I could have addressed the chest pains and dizziness I was having off and on as well as a blocked artery can cause the BP to rise as mine is usually 118/64 and he got 170/90 He should have seen there was a problem rather than just high BP with a reading that much different. I will have my family dr ran artery scans to see if I have an artery starting to block up again then find me a different Heart provider as I have 3 stents in me
Sending you Good Thoughts and Prayers!
Thank you and Merry Christmas